Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Will chemotherapy affect HIV Testing?
Jan 16, 2002

I recently started chemotherapy for malignant melanoma (combination of Temodar and Thalidomide). I'm HIV negative, but I wanted to get tested...last test was about 6 months ago. Will these drugs have any effect on the test results - false positive or false negative?

Thanks!

Response from Dr. Dezube

Chemotherapy in general will NOT affect HIV testing.

On a separate note, however, your desire for frequent testing makes me concerned that you are participating in high-risk activities. If this is indeed the case, you might want to think about what's going on.

I wish you luck with your chemotherapy treatments. That's quite a challenge which life has thrown your way.


Previous
CT scan and lymph node detection; is there a size minimum?
Next
One more stem cell question-- HIV meds during transplant

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement